Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
154 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of Lisinopril?

Answered by
Dr.
Dr. Bhanu Partap

Cardiologist

Practicing since :2010

Answered : 2647 Questions

default
Posted on Fri, 19 Jan 2018 in Hypertension and Heart Disease
Question: I take Lisinopril 10mg a day for high bp, and I use Intracavernous Pharmacotherapy to treat ED. If I have an erection that last more than 2hr, I'm instructed to take 120 mg of Sudafed, should the erection not diminish in 30 min, take another 60mg, and another after 30min, not to exceed 240. Is there a risk of having side effect from taking too many Sudafed, and is there something that can counter the side effects?
doctor
Answered by Dr. Bhanu Partap 1 hour later
Brief Answer:
Every medicine has its own side effects

Detailed Answer:
Hello Sir

After going through the medical details provided by you I understand your concern and I would like to tell you that every medicine do have its own side effects.

Sudafed contains Pseudo ephedrine which is basically a vasoconstrictor. It's most commonly used for treatment of nasal congestion and bringing an erection down is its off label use.

As you are taking it well within a prescribed limit and also not using it regularly the chances of having its side effects are less.

Side effects associated with its use includes

1. Tremors
2. Nausea
3. Vomiting
4. Restless
5. Insomnia
6. Hypertension
7. Atrial Fibrillation
8. Myocardial infarction

I hope this information will answer your query.

Kind Regards
Dr Bhanu partap
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Bhanu Partap 17 hours later
Ok, will the Lisinopril 10mg, taken for high blood pressure, minimize the potential high blood pressure effect of Sudafed?
doctor
Answered by Dr. Bhanu Partap 6 hours later
Brief Answer:
Hello Again

Detailed Answer:
Yes Lisinopril will reduce that potential of sudafed to raise blood pressure upto a certain extent. And if your blood pressure is maintained below 150/90mmhg then things are working fine for you.

I hope this information will answer your query.

Kind Regards
Dr Bhanu partap
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,  
Treatment/Therapy

Recent questions on  High bp

doctor1 MD

I’m taking Clonidine for High BP , I was only on for 2 weeks,0.1mg (twice a day) and had every side effect. The Dr. Said to to cut back to once a...

doctor1 MD

We are wondering if my husband may have had a small stroke. Taken to the er with confusion loss of balance extremely high BP and migraine type...

doctor1 MD

Hello Doc Request your advice here I have been experiencing high bp from past 2 monthd but it has always been fluctuating at times it is 140 /80 at...

doctor1 MD

How long can I retain a 153/100 Blood Pressure and be safe? And...? My blood pressure is 153/100 and has been like that since my Dr. visit a few...

doctor1 MD

I am a 26 year old male who has been on high blood pressure medication (enalipril 20mg) for about 5 years. Lately I have taken in interest in...